Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 190, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 26, 2021, 11:11 PM CDT for Greeley County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 11:11 PM CDT (04:11 UTC)
- Expired
- Aug 26, 2021, 11:30 PM CDT
- In force
- 19 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Greeley County, NE
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5342 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 24.0
The text
As transmitted.
599
WUUS53 KGID 270411
SVRGID
NEC077-270430-
/O.NEW.KGID.SV.W.0190.210827T0411Z-210827T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
1111 PM CDT Thu Aug 26 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northeastern Greeley County in central Nebraska...
* Until 1130 PM CDT.
* At 1110 PM CDT, a severe thunderstorm was located over Spalding, or
27 miles east of Ord, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Greeley County, including the Spalding area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4162 9829 4155 9841 4169 9856 4174 9849
4174 9829
TIME...MOT...LOC 0410Z 229DEG 42KT 4168 9841
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfannkuch2 follow-up statements
309
WWUS53 KGID 270421
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1121 PM CDT Thu Aug 26 2021
NEC077-270430-
/O.CON.KGID.SV.W.0190.000000T0000Z-210827T0430Z/
Greeley NE-
1121 PM CDT Thu Aug 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN GREELEY COUNTY...
At 1121 PM CDT, a severe thunderstorm was located near Spalding, or
32 miles east of Ord, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Spalding, and far northeastern Greeley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4160 9832 4171 9846 4174 9849 4174 9829
4162 9829
TIME...MOT...LOC 0421Z 231DEG 35KT 4172 9832
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfannkuch266
WWUS53 KGID 270426
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1126 PM CDT Thu Aug 26 2021
NEC077-270436-
/O.EXP.KGID.SV.W.0190.000000T0000Z-210827T0430Z/
Greeley NE-
1126 PM CDT Thu Aug 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREELEY COUNTY
WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible just behind this departing thunderstorm.
LAT...LON 4160 9832 4171 9846 4174 9849 4174 9829
4162 9829
TIME...MOT...LOC 0426Z 229DEG 42KT 4175 9828
$$
PfannkuchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 7:03 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 26, 7:03 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED
National Weather Service Hastings NE
703 PM CDT Thu Aug 26 2021
.DISCUSSION...(This evening through Thursday)
Issued at 229 PM CDT Thu Aug 26 2021
This Evening into Tonight...
Showers and thunderstorms have largely remained north of our
forecast area through most of the afternoon thus far. However, we
expect additional thunderstorms will begin to develop off to the
west of our forecast area across northwestern Kansas and
southwestern Nebraska by early evening. These storms are then
expected to track northeast and could impact our northwestern
forecast area, mainly northwest of the Tri-Cities. The better
chance for strong to severe storms will be both west and north of
our forecast area with thunderstorms probably in the weakening
phase by the time they move into our area this evening.
Cloud cover around the Tri-Cities through much of the day has kept
our temperatures just a few degrees cooler, but these clouds have
finally started to erode and lift northeast. The heat advisory
for southern and southeastern zones will continue through 8 pm.
Friday...
Still hot especially across southeastern zones, which will be
south of a weak frontal boundary. We could see a few showers and
thunderstorms lingering into Friday morning and then possibly
redeveloping by late afternoon/evening. However, the better
chance for afternoon thunderstorms will be with the better forcing
well northeast of our forecast area across northern Iowa.
Consequently, most of our forecast area will likely remain dry.
Saturday into Saturday Night...
This is really the best chance for widespread appreciable rain.
A strong cool front will slide southeast across the forecast area
Saturday evening into Saturday night. Thunderstorms are likely to
form into a line along this front and track southeast with the
front providing a decent chance for many areas to see at least
some rainfall. Some of these thunderstorms could be severe and
this is probably also one of our better chances at seeing several
severe thunderstorms across the forecast area.
Sunday...
There will be some small chances for lingering thunderstorms, but
the big story is that it will be much more pleasant with cooler
highs only around 80 over southern Nebraska, to the lower and
middle 80s over north central Kansas.
Monday through Thursday...
The overall upper level pattern will start out fairly zonal, but
we will see a building upper ridge across the southern plains that
will push north into the central plains allowing for a decent warm
up. The next upper trough will try to start pushing into the
western high plains late in the period, around Thursday. We could
see a few slight chances for thunderstorms yet on Monday, but
Tuesday and Wednesday will likely be dry for most areas under the
building upper ridge. Thunderstorm chances should then increase
ahead of the next upper level system from northwest to southeast
Wednesday night into Thursday.
.DISCUSSION...(This evening through Thursday)
Issued at 603 PM CDT Thu Aug 26 2021
Started POPs in our west/northwest an hour earlier as the
boundary looms nearby, plus increased sky cover this evening.
&&
.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday)
Issued at 659 PM CDT Thu Aug 26 2021
Main issue will be LLWS late tonight with increasing low-level
jet. Also marginally severe storms are possible as well until
about 06Z.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 8 PM CDT this evening for NEZ049-064-077-086-
087.
KS...Heat Advisory until 8 PM CDT this evening for KSZ007-018-019.
&&
DISCUSSION...Wesely
UPDATE...Heinlein
AVIATION...HeinleinHazardous weather outlook, Aug 26, 8:19 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 819 PM CDT Thu Aug 26 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 819 PM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. There are chances for thunderstorms tonight mainly for areas along and north of an Alma, Hastings, York line. Some of these storms could be strong to severe with hail to the size of quarters and wind gusts to 60 mph being the primary threats. The main timeframe for possible severe weather is before midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few thunderstorms are possible again on Friday, and a better chance for storms arrives Saturday afternoon into Saturday night. Both of these days will feature at least some chance for severe weather. Thunderstorm chances continue across portions of the region Sunday, Monday, and again Wednesday afternoon, but exact details remain uncertain. High heat index values of 100 to 105 will again be possible Friday afternoon generally southeast of a line from Osborne, Kansas to Columbus, Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for areas north of an Alma, Hastings, York line mainly before midnight. Spotters are encouraged to call in any severe weather reports to the National Weather Service. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein Heinlein
In the hours before
Local storm report, Aug 26, 10:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1045 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST 3 S JOHNSON LAKE 40.64N 99.84W
08/26/2021 M53 MPH GOSPER NE PUBLIC
&&
ADPLocal storm report, Aug 26, 10:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1046 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST 4 WSW ORD 41.58N 99.00W
08/26/2021 M52 MPH VALLEY NE MESONET
&&
ADPLocal storm report, Aug 26, 10:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1047 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST 3 S JOHNSON LAKE 40.64N 99.84W
08/26/2021 M53 MPH GOSPER NE MESONET
CORRECTS PREVIOUS TSTM WND GST SOURCE FROM 3
S JOHNSON LAKE.
&&
ADPLocal storm report, Aug 26, 10:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1052 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL 3 SSE ELBA 41.24N 98.56W
08/26/2021 E0.88 INCH HOWARD NE PUBLIC
NICKEL SIZE HAIL 3 S OF ELBA ON HWY 11.
REPORT VIA TWITTER.
&&
ADPLocal storm report, Aug 26, 10:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1056 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL 3 SSE ELBA 41.24N 98.56W
08/26/2021 E0.88 INCH HOWARD NE PUBLIC
CORRECTS TIME OF PREVIOUS HAIL REPORT FROM 3
SSE ELBA. NICKEL SIZE HAIL 3 S OF ELBA ON
HWY 11. REPORT VIA TWITTER.
&&
ADPLocal storm report, Aug 26, 10:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1057 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG 3 E FARWELL 41.22N 98.58W
08/26/2021 HOWARD NE PUBLIC
REPORT FROM APPROX. 6 W OF ST. PAUL. SPRUCE
TREE 40-50FT TALL DOWNED, OTHER TREE LIMBS
DOWNED. TIME ESTIMATED FROM RADAR.
&&
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:12 PM CDT | Special Weather Statement | GID | Furnas, Gosper | 48 min |
| Aug 26, 9:17 PM CDT | Special Weather Statement | GID | Valley | 43 min |
| Aug 26, 9:50 PM CDT | Severe Thunderstorm Warning | GID | Valley | 40 min |
| Aug 26, 10:10 PM CDT | Special Weather Statement | GID | Greeley | 50 min |
| Aug 26, 10:34 PM CDT | Special Weather Statement | GID | Howard | 26 min |
| Aug 26, 10:49 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 26 min |
| Aug 27, 4:32 PM CDT | Special Weather Statement | GID | Thayer | 28 min |
| Aug 27, 4:54 PM CDT | Special Weather Statement | GID | Nuckolls | 36 min |
| Aug 27, 5:51 PM CDT | Special Weather Statement | GID | Fillmore | 39 min |
| Aug 27, 5:57 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 33 min |
| Aug 27, 6:13 PM CDT | Special Weather Statement | GID | Thayer | 47 min |
| Aug 27, 6:18 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 42 min |
| Aug 27, 6:52 PM CDT | Special Weather Statement | GID | Fillmore | 53 min |
| Aug 27, 6:54 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.